Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Miscellaneous Cardiology Topics

Question: Blue lips after vigorous exercise


 soup182 - Fri Jan 09, 2009 12:47 am

I have been doing a lot of cardio on an elliptical trainer for more than a year, but lately have been doing a lot more since I have more spare time. I sometime spend as much as 2 hours doing cardio. But after these long sessions, I've noticed that my lips are a little blue. The blueness goes away and my lips return to normal after a while, but I was wondering if there was anything I should be concerned about?
 John Kenyon, CNA - Fri Jan 09, 2009 9:47 pm

User avatar Hello -

While cyanosis (blue lips, nail beds, etc.) can be a sign of something wrong with one's heart or lungs, if you're tolerating the exercise without undue shortness of breath this may just be a perception issue on your part. However, I'd be the last person to suggest you ignore something so classic and suggestive, so I feel compelled to advise you to bring this to the attention of your doctor. While there may be no other obvious signs (and there appear to be no symptoms), there's a remote possibility this could be caused by some genetic structural defect, so maybe a stress test would clear the air once and for all. At the very least mention it to your doctor.

I hope this is helpful. The blue lips sign with no symptoms is unusual. Best of luck to you. Please follow up here as needed.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us